Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Had stroke. Effect of plavix on menstrual flow?

I am a 45 year old height weight proportionate female who had a TIA June 21st a stroke August 27th and a PFO procedure October 2 nd. My question is about the effect of plavix on my menstrual flow. The warfarin , heparin and lovinox made it impossible to catch. I have since stopped all but aspirin and plavix. What can I expect? Also, when I lean forward I get short of breath , is that a normal recovery symptom of PFO? The only residual from the stroke is dizzy spells in the evening.
Asked On : Fri, 26 Oct 2012
Answers:  1 Views:  201
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Neurologist 's  Response
Nov 2013

Thank you for your query.

Glad to know that you are recovering well from stroke and PFO closure.

Amtiplatelet agents such as aspirin and plavix (clopidogrel) are safe and well tolerated drugs, and do not affect the menstrual flow.

However, they do increase the tendency to bleed. So, if you notice any bleeding episodes such as bleeding gums, blood in urine, blood while passing stools, blood vomiting, etc, you should stop aspirin and plavix and report that event to your doctor.

A good long term outcome is expected in your case.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Answered: Mon, 29 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor